Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 41, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 9, 2022, 1:11 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2022, 1:11 AM CDT (06:11 UTC)
- Expired
- Aug 9, 2022, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:00 AM CDT | HEAVY RAIN 2.47 | 2 Nne Stockton, MO | COCORAHS STATION MO-CD-2 STOCKTON 2.5 NNE. |
| Aug 9, 7:00 AM CDT | HEAVY RAIN 4.25 | 3 Wnw Dunnegan, MO | |
| Aug 9, 7:00 AM CDT | HEAVY RAIN 4.28 | 2 Nnw Dunnegan, MO | COCORAHS STATION MO-PL-14 DUNNEGAN 2.4 NNW. |
| Aug 9, 7:00 AM CDT | HEAVY RAIN 5 | 3 Nnw Bearcreek, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
491
WGUS53 KSGF 090611
FFWSGF
MOC039-085-167-185-091215-
/O.NEW.KSGF.FF.W.0041.220809T0611Z-220809T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
111 AM CDT Tue Aug 9 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southwestern Hickory County in central Missouri...
Eastern Cedar County in southwestern Missouri...
Northwestern Polk County in southwestern Missouri...
South Central St. Clair County in west central Missouri...
* Until 715 AM CDT Tuesday.
* At 111 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Stockton, Humansville, Flemington, Arnica, Dunnegan, Bearcreek and
Stockton Lake.
This includes the following low water crossings...
Brush Creek at 1200 Road and Weaubleau Creek at Highway V.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3764 9361 3762 9378 3767 9379 3779 9380
3786 9383 3787 9369 3787 9345 3781 9345
3779 9346 3765 9358
FLASH FLOOD...RADAR INDICATED
$$
Lindenberg1 follow-up statement
363
WGUS73 KSGF 091207
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
707 AM CDT Tue Aug 9 2022
MOC039-085-167-185-091217-
/O.EXP.KSGF.FF.W.0041.000000T0000Z-220809T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar MO-Hickory MO-Polk MO-St. Clair MO-
707 AM CDT Tue Aug 9 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 715 AM CDT THIS MORNING FOR
SOUTHWESTERN HICKORY, EASTERN CEDAR, NORTHWESTERN POLK AND SOUTH
CENTRAL ST. CLAIR COUNTIES...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
Some residual flooding may continue and an areal flood warning
continues until 1215 pm.
LAT...LON 3764 9361 3762 9378 3767 9379 3779 9380
3786 9383 3787 9369 3787 9345 3781 9345
3779 9346 3765 9358
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 11:53 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 8, 11:53 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1153 PM CDT Mon Aug 8 2022
Key Messages:
1. Scattered showers and thunderstorms today. Isolated gusty
downburst winds and flash flooding will be the main hazards
through tonight. Flood Watch northeast of Springfield.
2. Scattered showers and thunderstorms again Tuesday, mainly along
and south of Interstate 44.
3. Slightly less hot the first half of the work week with cloud
cover and precipitation overhead.
4. Mostly dry forecast the second half of the week with near to
slightly above normal temperatures.
.SHORT TERM...(This evening through Tuesday)
Issued at 200 PM CDT Mon Aug 8 2022
Synoptic Pattern and Current Conditions: Water Vapor imagery
revealed an upper level low across southern Missouri-northern
Arkansas. This low was slowly drifting west ahead of an incoming
shortwave trough across the central/northern Plains. A surface
front was now moving into the far northern portion of the CWA with
temps in the 90s ahead of the front with temps in the 70s-80s back
behind the front.
The airmass across the area was moist and unstable with ML cape
values in the 2000-3000j/kg range. PW values have increased from
this morning and are now likely in the 1.7-2.0in range. Wind shear
was very weak with 850mb-300mb mean winds around 5-10kts. Low
level lapse rates were very steep (9C/km). Theta E diffs were in
the 25-35C range therefore the environment is conducive to
localized severe downdrafts.
Areas of showers and thunderstorms have developed this afternoon
east and south of Springfield in a unstable and a uncapped
environment. These storms will continue to be pulse storms with a
few severe downbursts and localized flash flooding possible.
Of greater concern will be later this evening and tonight as the
cold front continues to move closer to Interstate 44 and interacts
with a unstable airmass and the lift from the upper level low. The
12z HREF data supports a very high probability (>70%) of
thunderstorms developing along the Interstate 44 corridor from
Springfield northeast to Rolla/Lake of the Ozarks. These storms
could develop/train over the same areas and with the high moisture
content/instability, both severe pulse storms and flash flooding
is possible. HREF local probability matched mean data is showing
2-5 inches pockets northeast of Springfield, within a greater area
of smaller amounts of 1 inch or less. This area has also seen
more rain recently versus other areas therefore we will issue a
Flood Watch for this area northeast of Springfield for this
evening and tonight. Other areas further west will see less
amounts of rainfall.
The cold front will slow overnight and additional showers and
thunderstorms will be likely across the area, especially east of
Springfield. The front will likely move just south of I-44 during
the day Tuesday therefore chances of rain Tuesday will mainly be
across the southern CWA. The latest RAP does indicate 2000j/kg of
ML cape south of I-44 Tuesday afternoon therefore will need to
monitor for more pulse storms and isolated flash flooding.
.LONG TERM...(Tuesday Night through Monday)
Issued at 200 PM CDT Mon Aug 8 2022
Overall Synoptic Pattern: The Ensemble Cluster Analysis reveals
pretty high confidence that the area will remain just to the east
of the upper level high across the plains.
Temperatures: Ensemble guidance and NBM data supports temperatures
generally at or slightly above average. NBM spreads are only 5-6
degrees with highs ranging from the upper 80s to lower 90s
expected from mid week into the weekend.
Precipitation Chances: The ensemble means indicate very low
probabilities (less than 20%) of seeing precip in this pattern.
Therefore most areas will likely remain dry through the rest of
the week into the weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Pilots flying in and out of the southwest Missouri airports will
need to monitor radar trends throughout the entire 24 hour TAF
period.
A slow moving frontal system will be a focus for showers and
thunderstorms through tonight and tomorrow. A few of the storms
will be capable of producing some downburst wind gusts tomorrow,
along with heavy rain and lightning. Therefore, visibilities could
drop at any airfield experiencing this activity.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 7 AM CDT Tuesday for MOZ057-058-069>071-
080>083-091-092.
KS...NONE.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...CramerHazardous weather outlook, Aug 8, 8:17 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 817 PM CDT Mon Aug 8 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 817 PM CDT Mon Aug 8 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Scattered thunderstorms are expected to persist across the region most of the night. Due to the slow movement and high rainfall rates associated with these storms, pockets of flash flooding will be possible. A few of the more intense thunderstorms could produce damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Saturday. Additional thunderstorms may develop Tuesday afternoon and evening, mainly along and south of the Interstate 44 corridor. Heat index values in the middle 90s are likely through the rest of the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Aug 8, 9:39 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 1 NW KIRBYVILLE 36.64N 93.18W
08/08/2022 U1.00 INCH TANEY MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Aug 8, 9:41 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 3 NE TABLE ROCK 36.64N 93.27W
08/08/2022 TANEY MO PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&Local storm report, Aug 8, 10:12 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 1 SSW BOIS D'ARC 37.24N 93.52W
08/08/2022 GREENE MO EMERGENCY MNGR
POWERLINES AND TREES DOWN ON FARM ROAD 116.
&&
JDLocal storm report, Aug 8, 10:19 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 SE GENTRYVILLE 36.85N 92.34W
08/08/2022 DOUGLAS MO EMERGENCY MNGR
REPORTS OF TREES DOWN ON COUNTY ROAD 347
NEAR HIGHWAY 14.
&&
JDLocal storm report, Aug 8, 10:34 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 4 NW NEOSHO 36.91N 94.42W
08/08/2022 M60 MPH NEWTON MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED 60 MPH WIND GUST
NEAR MILE MARKER 30.
&&
JDSpecial weather statement, Aug 9, 12:47 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1247 AM CDT Tue Aug 9 2022
MOZ078-079-090630-
Cedar MO-Polk MO-
1247 AM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of eastern Cedar and
northwestern Polk Counties through 130 AM CDT...
At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stockton State Park... Stockton Lake...
Stockton... Humansville...
Fair Play... Bearcreek...
Masters... Dunnegan...
Arnica...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3783 9363 3772 9342 3751 9361 3757 9362
3757 9370 3772 9388 3784 9375
TIME...MOT...LOC 0547Z 305DEG 9KT 3771 9370
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:00 PM CDT | Special Weather Statement | SGF | Webster | 45 min |
| Aug 8, 7:09 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 51 min |
| Aug 8, 7:11 PM CDT | Flash Flood Warning | SGF | Stone, Taney | 6 hr |
| Aug 8, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 44 min |
| Aug 8, 7:39 PM CDT | Special Weather Statement | SGF | Webster, Wright | 36 min |
| Aug 8, 7:43 PM CDT | Special Weather Statement | SGF | Barry, Stone, Taney | 47 min |
| Aug 8, 7:47 PM CDT | Flash Flood Warning | SGF | Greene, Polk | 8 hr |
| Aug 8, 8:08 PM CDT | Special Weather Statement | SGF | Polk | 37 min |
| Aug 8, 8:19 PM CDT | Special Weather Statement | SGF | Cedar | 26 min |
| Aug 8, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 31 min |
| Aug 8, 8:32 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 15 min |
| Aug 8, 9:03 PM CDT | Special Weather Statement | SGF | McDonald | 27 min |
| Aug 8, 9:43 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 33 min |
| Aug 9, 12:07 AM CDT | Areal Flood Warning | SGF | Cedar, Polk, St. Clair | 12 hr |
| Aug 9, 12:47 AM CDT | Special Weather Statement | SGF | Cedar | 43 min |
| Aug 9, 1:51 AM CDT | Areal Flood Warning | SGF | Newton | 6 hr |
| Aug 9, 2:42 AM CDT | Areal Flood Warning | SGF | McDonald | 6 hr |
| Aug 9, 10:13 AM CDT | Areal Flood Advisory | SGF | Dallas, Greene, Polk | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.